Alert archive / Alabama / Wind Advisories in 2010

Wind Advisory 8, NWS Birmingham, AL

March 1, 201015 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 1, 2010, 3:08 PM CST for 15 counties in Alabama. It took effect at Mar 2, 2010, 4:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2010, 3:08 PM CST (21:08 UTC)
In effect from
Mar 2, 2010, 4:00 AM CST
Expired
Mar 2, 2010, 1:21 PM CST
In force
9 hr
Issued by
NWS Birmingham, AL

Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL, Tallapoosa County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WWUS74 KBMX 012108
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CST MON MAR 1 2010

....STRONG NORTH WINDS EXPECTED OVER SOUTH-CENTRAL AND SOUTHEAST
ALABAMA ON TUESDAY...

.A STRENGTHENING STORM SYSTEM OVER THE NORTHERN GULF OF MEXICO
WILL MOVE NORTHEAST OVER NORTH FLORIDA DURING THE DAY ON TUESDAY.
THIS WILL RESULT IN STRONG NORTH WINDS OVER SOUTHEAST ALABAMA
DURING THE DAY ON TUESDAY.  

ALZ042-044>050-021000-
/O.NEW.KBMX.WI.Y.0008.100302T1200Z-100303T0000Z/
LOWNDES-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...FORT DEPOSIT...HAYNEVILLE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
308 PM CST MON MAR 1 2010

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 

NORTH WINDS OF 20 MPH...WITH GUSTS TO 30 MPH AT TIMES...WILL
AFFECT SOUTH-CENTRAL AND SOUTHEAST ALABAMA...GENERALLY ALONG AND
SOUTH OF INTERSTATE 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER...
OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
145 
WWUS74 KBMX 020959
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 AM CST TUE MAR 2 2010

....BRISK NORTH WINDS EXPECTED OVER SOUTHEAST ALABAMA TODAY...


ALZ035>038-040-041-043-021800-
/O.EXB.KBMX.WI.Y.0008.100302T1000Z-100303T0000Z/
CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-ELMORE-
INCLUDING THE CITIES OF...CLANTON...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...SELMA...PRATTVILLE...
WETUMPKA...TALLASSEE
359 AM CST TUE MAR 2 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

NORTH WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH AT TIMES...WILL
AFFECT THE AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ042-044>050-021800-
/O.EXT.KBMX.WI.Y.0008.100302T1000Z-100303T0000Z/
LOWNDES-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...FORT DEPOSIT...HAYNEVILLE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
359 AM CST TUE MAR 2 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. 

NORTH WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH AT TIMES...WILL
AFFECT THE AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 25 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
995 
WWUS74 KBMX 021738
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 AM CST TUE MAR 2 2010

....BRISK NORTH WINDS EXPECTED OVER SOUTHEAST ALABAMA TODAY...

ALZ035>038-040>050-030000-
/O.CON.KBMX.WI.Y.0008.000000T0000Z-100303T0000Z/
CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...CLANTON...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
1138 AM CST TUE MAR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

NORTH WINDS AROUND 15 MPH...WITH GUSTS OF 25 TO 30 MPH AT
TIMES...WILL AFFECT THE AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 25 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
490 
WWUS74 KBMX 021921
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CST TUE MAR 2 2010

...BREEZY CONDITIONS EXPECTED BUT JUST BELOW ADVISORY CRITERIA...

ALZ035>038-040>050-022030-
/O.CAN.KBMX.WI.Y.0008.000000T0000Z-100303T0000Z/
CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...CLANTON...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
121 PM CST TUE MAR 2 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 

BREEZY NORTHERLY WINDS WILL CONTINUE ACROSS CENTRAL ALABAMA...BUT
SHOULD REMAIN JUST BELOW ADVISORY CRITERIA. EXPECT WINDS BETWEEN
10 AND 15 MPH WITH A FEW GUSTS OF 20 TO 25 MPH ACROSS ALL OF
CENTRAL ALABAMA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 1, 12:26 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 1, 12:26 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 PM CST MON MAR 1 2010

.UPDATE...MORNING FORECAST AND AVIATION DISCUSSIONS.

&&

.DISCUSSION...

A STRONG STORM SYSTEM CONTINUES TO APPROACH CENTRAL ALABAMA FROM
THE SOUTHWEST. DUE TO THE VERY DRY LOW LEVELS IN THE
ATMOSPHERE...DECIDED TO TRIM DOWN POPS FOR THIS AFTERNOON AS A
RESULT. CLOUDS WILL CONTINUE TO INCREASE WHICH IN TURN SHOULD HELP
KEEP TEMPERATURES FROM EXCEEDING THE CURRENT FORECAST HIGH.
EVERYTHING ELSE LOOKS ON TRACK.

&&

.AVIATION...18Z TAF DISCUSSION.

RAIN WILL CONTINUE TO APPROACH CENTRAL ALABAMA THIS AFTERNOON.
HOWEVER...DUE TO THE VERY DRY LOW LEVELS...I AM NOT EXPECTING FOR
THE RAIN TO BEGIN TO REACH THE GROUND ACROSS OUR TAF SITES UNTIL
AFTER 00Z.

MAIN PROBLEMS TONIGHT WILL BE CEILINGS AND VISIBILITIES DUE TO THE
RAIN. THEY ARE EXPECTED TO DROP AT LEAST INTO THE MVFR RANGE.
HOWEVER...I DID INTRODUCED A MIX OF RAIN AND SNOW IN THE FORECAST
FOR ANB...BHM AND EET AS THESE LOCATIONS IS WHERE THE MOST
CONFIDENCE EXIST AT THIS TIME. WE WILL CONTINUE TO MONITOR THE
LATER COMPUTER MODEL DATA THIS AFTERNOON AND WILL ADJUST THE
FORECAST AS NEEDED IN THE NEXT PACKAGE.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 1, 3:07 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CST MON MAR 1 2010

ALZ011>015-017>050-022115-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
307 PM CST MON MAR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY WILL BE IN EFFECT BEGINNING AT 4 AM
TONIGHT...MAINLY FOR THE NORTHEAST PORTIONS OF CENTRAL ALABAMA.
SNOW WILL BEGIN TO FALL ACROSS THESE AREAS STARTING AS EARLY AS 3
AM...BUT WILL NOT BEGIN TO ACCUMULATE UNTIL AFTER 6 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SNOW ADVISORY WILL BE IN EFFECT THROUGH 6 PM TUESDAY. EXPECT
SNOW AMOUNTS TO BE LESS THAN 2 INCHES...WITH THE HIGHER ELEVATIONS
RECEIVING THE HIGHEST AMOUNTS. THERE COULD BE A FEW ISOLATED
LOCATIONS WHERE SNOW ACCUMULATIONS COULD BE SLIGHTLY HIGHER THAN 2
INCHES...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD.
HOWEVER...SINCE MOST LOCATIONS IN THE ADVISORY AREA ARE NOT
EXPECTED TO SEE SURFACE TEMPERATURES BELOW FREEZING FOR A
PROLONGED PERIOD OF TIME...ANY SNOW ACCUMULATION SHOULD MELT
RATHER QUICKLY.

GUSTY WINDS ARE POSSIBLE ON TUESDAY...MAINLY ALONG THE SOUTHEAST
PORTIONS OF CENTRAL ALABAMA. EXPECT SUSTAINED WINDS AROUND 20 MPH
WITH GUSTS AS HIGH AS 30 MPH. AS A RESULT...A WIND ADVISORY HAS BEEN
ISSUED FOR THE AREA FROM 6 AM THROUGH 6 PM TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:37 PM CSTWinter Weather AdvisoryBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 5 more23 hr

Nearby

Wind Advisories in Alabama, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.